MAUDE Adverse Event Report: ARTHREX, INC. SHEATH,HF,TAP/FEN,1STPCK F/STORZ 4MM SCP; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. SHEATH,HF,TAP/FEN,1STPCK F/STORZ 4MM SCP; ACCESSORIES, ARTHROSCOPIC
Model Number SHEATH,HF,TAP/FEN,1STPCK F/STORZ 4MM SCP
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during arthroscopy, the following was discovered during surgery, a small screw on the side at the top of the working tube is gone.A screw that normally is not being removed during washing and sterilization.Patient underwent x-ray to ensure screw is not in patient, which is not the case.It is unknown whether screw was missing at the start of surgery, as nurse is not aware of this part, as the screw is usually not removed when instruments unpacked.
 
Additional Manufacturer Narrative
This is a follow-up to update submission 1220246-2022-005270.We evaluated the reported incident and due to the provided information we came to the conclusion that this case has to be determined as not reportable.It was reported that the screw was found to be missing during an arthroscopy, however it is unclear when the reported screw went missing.As nothing broke off during the surgery we assume that the screw had to be unscrewed.As it could be confirmed with the x-rays that the missing screw was not left in the patient and as it is unlikely that the surgeon has unscrewed the screw during the surgery we determined that the event has occurred sometime prior to this surgery.Furthermore we clearly state in the dfu of the reported device that the device has to be checked by the user prior to use if some parts are loose or not properly fixated and that it is not allowed to use the device if something is missing.

Brand Name
SHEATH,HF,TAP/FEN,1STPCK F/STORZ 4MM SCP
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15064957
Report Number1220246-2022-05270
Device Sequence Number5628197
Product Code NBH
UDI-Device Identifier00888867029477
UDI-Public00888867029477
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHEATH,HF,TAP/FEN,1STPCK F/STORZ 4MM SCP
Device Catalogue NumberAR-3320-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown